Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Miami, FL

April 12, 2007Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 12, 2007, 10:28 AM EDT for Miami-Dade County, Florida. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2007, 10:28 AM EDT (14:28 UTC)
Expired
Apr 12, 2007, 11:30 AM EDT
In force
62 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 7 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:45 AM EDTTSTM WND GST 514 W Kendall, FLWIND GUST MEASURED AT TAMIAMI AIRPORT IN WEST KENDALL.
Apr 12, 10:50 AM EDTTSTM WND GST 51Cutler Ridge, FLWIND GUST MEASURED AT CUTLER RIDGE MIDDLE SCHOOL IN CUTLER BAY.
Apr 12, 10:50 AM EDTTSTM WND GST 51Kendall, FLWIND GUST MEASURED AT LEEWOOD ELEMENTARY SCHOOL.
Apr 12, 10:50 AM EDTTSTM WND GST 55Kendall, FLWIND GUST MEASURED AT MIAMI DADE COLLEGE KENDALL CAMPUS.
Apr 12, 11:00 AM EDTTSTM WND DMGPerrine, FLAMATEUR RADIO ANTENNA TOWER BENT AND BLOWN OVER AT 11 AM. WIND GUSTS ESTIMATED AROUND 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 121428
SVRMFL
FLC086-121530-
/O.NEW.KMFL.SV.W.0015.070412T1428Z-070412T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1028 AM EDT THU APR 12 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 1130 AM EDT

* AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  REDLAND...OR ABOUT 9 MILES NORTHWEST OF HOMESTEAD...AND MOVING EAST
  AT 30 MPH.

* THE STORM WILL AFFECT...
  THE REDLAND
  NARANJA
  METRO ZOO
  PALMETTO BAY
  PERRINE
  COUNTRY WALK

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023

$$

PS
3 follow-up statements
000
WWUS52 KMFL 121458
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1053 AM EDT THU APR 12 2007

FLC086-121530-
/O.CON.KMFL.SV.W.0015.000000T0000Z-070412T1530Z/
MIAMI-DADE FL-
1053 AM EDT THU APR 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR CUTLER BAY AND ABOUT 5 MILES EAST OF HOMESTEAD...MOVING 
EAST AT 25 MPH. A WIND GUST OF NEAR 50 MPH WAS REPORTED AT TAMIAMI 
AIRPORT AT 1046 AM. ANOTHER REPORT WAS RECEIVED AT ABOUT THE SAME 
TIME NEAR WEST KENDALL OF 40 MPH WITH HIGHER GUSTS. THIS ACTIVITY 
WILL MOVE INTO BISCAYNE BAY AND ADJACENT COASTAL WATERS.

LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023

$$
GR
000
WWUS52 KMFL 121528
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1123 AM EDT THU APR 12 2007

FLC086-121533-
/O.EXP.KMFL.SV.W.0015.000000T0000Z-070412T1530Z/
MIAMI-DADE FL-
1123 AM EDT THU APR 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY 
WILL BE ALLOWED TO EXPIRE AT 1130 AM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

MEASURED WIND GUSTS RECEIVED RANGED FROM 45 TO 55 MPH FROM KENDALL 
TO CUTLER BAY. AN ESTIMATED WIND GUST OF 60 MPH WAS RECEIVED FROM AN 
AMATEUR HAM RADIO OPERATOR WITH ANTENNA TOWER BENT AND BLOWN OVER 
AND LEAVES STRIPPED OFF A TREE AROUND 11 AM.

LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023

$$

GR
000
WWUS52 KMFL 121530 CCA
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1123 AM EDT THU APR 12 2007

FLC086-121535-
/O.EXP.KMFL.SV.W.0015.000000T0000Z-070412T1530Z/
MIAMI-DADE FL-
1123 AM EDT THU APR 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY 
WILL BE ALLOWED TO EXPIRE AT 1130 AM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

MEASURED WIND GUSTS RECEIVED RANGED FROM 45 TO 55 MPH FROM KENDALL 
TO CUTLER BAY. AN ESTIMATED WIND GUST OF 60 MPH WAS RECEIVED FROM AN 
AMATEUR HAM RADIO OPERATOR WITH ANTENNA TOWER BENT AND BLOWN OVER 
AND LEAVES STRIPPED OFF A TREE AROUND 11 AM AT PALMETTO BAY.

LAT...LON 2565 8062 2550 8058 2546 8034 2576 8023

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:46 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 12, 8:46 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
846 AM EDT THU APR 12 2007

.UPDATE...INCREASED POPS AND SKY COVER THIS FOR THIS MORNING ACROSS
SOUTH FLORIDA AND FOR THE COASTAL WATERS SINCE THE SQUALL LINE IS
STILL PUSHING ACROSS THE AREA AND DOESNT APPEAR TO BE WEAKENING
TOO MUCH. FOR THIS AFTERNOON WITH THE EXTRA SKY COVER AND PRECIP TWEAKED
TEMPS DOWN A FEW DEGREES BUT STILL BASICLY IN THE SAME CATEGORY.
ALSO FOR THIS AFTERNOON, MODEL GUIDANCE GENERALLY DOES NOT HAVE
THAT GOOD OF A HOLD ON THE CURRENT SITUATION WITH THE SQUALL LINE
SO GUIDANCE MAY BE OFF ON TRENDING TOWARD SEA BREEZE CONVECTION
ALONG THE EAST COAST THIS AFTERNOON, BUT ON THE OTHER HAND, RAIN
FROM THE SQUALL LINE MAY STILL BE LINGERING ACROSS THE SOUTHERN
TIP OF FLORIDA INTO THE AFTERNOON SO KEPT POPS AS IS FOR THIS
AFTERNOON / EARLY EVENING. AFTER THIS EVENING THE REST OF THE
FORECAST LOOKS ON TARGET AND NO OTHER CHANGES WERE MADE.

&&

.PREV DISCUSSION... /ISSUED 346 AM EDT THU APR 12 2007/

DISCUSSION...STRONG SHORTWAVE MOVING THROUGH THE GREAT LAKES
REGION WITH ASSOCIATED SFC TROUGH ACROSS CENT FLA. THIS GENERATED
AN MCS THAT MOVED ACROSS CENT FLA DURING THE NIGHT WITH CONTINUED
CONVECTION ALONG THE TROUGH AXIS OVER THE EASTERN GOFMEX. ALL OF
THIS WILL MOVE TO S FLA TODAY AND WITH SW STEERING FLOW AHEAD OF
THE TROUGH THIS WILL SET THE STAGE FOR ABUNDANT CONVECTIVE
ACTIVITY ESPECIALLY ALONG THE E CST. IN ADDITION, GPS SATELLITE
PWAT ESTIMATES OVER 1.75 INCHES OVER THE SE GULF AND FCST
SOUNDINGS INDICATED THIS AIRMASS OVER S FLA BY 18Z. THIS WELL
ABOVE APRIL NORMS AND SO WILL ALSO ADD WORDING OF LOCALLY HEAVY
RAINFALL TO THE SE ZONES. THE MCS ALSO SENT OUT AN OUTFLOW
BOUNDARY THAT MOVED S OF LAKE OKEE AND THIS WILL BE ANOTHER
FOCUSING MECHANISM FOR INITIATION OF CONVECTION. THE TROUGH WILL
MOVE OFF THE E CST THIS EVENING SO THERE MAY BE SOME LINGERING
CONVECTION EARLY IN THE EVENING BUT ALL MODELS THEN SHOW MUCH
DRIER AIR ALOFT MOVING ACROSS THE REGION ON FRIDAY SO WILL HAVE
ONLY HAVE SILENT POPS IN THE GRIDS. THE GFS CONTINUES TO SHOW
ANOTHER STRONG SHORTWAVE DIGGING INTO THE SE U.S. ON SATURDAY AND
SENDING A COLD FRONT THROUGH S FLA ON SUNDAY. THE TIMING OF THE
FRONT IS STILL IN QUESTION AS THE GFS FROM RUN TO RUN MOVES IT
ACROSS THE REGION EARLY SUNDAY TO LATE SUNDAY. AT ANY RATE, A LINE
OF MOISTURE WILL ACCOMPANY THE FRONT AND LOOKS LIKE THERE MAY BE
ENOUGH DYNAMICS THAT I HAVE ADDED THE MENTION OF ISOLATED TSRA.
MUCH COOLER AND DRIER AIR THEN FOR NEXT WEEK WITH AN EXTENDED
SPELL OF NW TO W WINDS AND DEW POINTS ONLY IN THE 50S.

AVIATION...VFR CONDITIONS WILL PREVAIL UNDER CLEAR SKIES EARLY
THIS MORNING...BUT CLOUDS WILL INCREASE THROUGHOUT THE DAY ALONG
WITH SCATTERED CONVECTION BREAKING OUT. KEPT VCSH IN FOR THE
MORNING HOURS...AND VCTS FOR THE AFTERNOON ALONG WITH PREVAILING
VFR CONDITIONS SINCE AM EXPECTING THIS TO BE THE RULE.
HOWEVER...THERE LIKELY WILL BE SHRA/TSRA AROUND THE AREA THIS
AFTERNOON ESPECIALLY ALONG THE EAST COAST...BUT DUE TO
UNCERTAINTIES IN TIMING OPTED TO KEEP SHRA/TSRA AS VCNTY FOR NOW.

MARINE...WINDS WILL BE SW AT LESS THAN 15 KT TODAY AND THEN VEER
RAPIDLY TO THE NE AND E ON FRIDAY AS HIGH PRESSURE BUILDS BEHIND
THE TROUGH. A COLD FRONT WILL MOVE THROUGH THE S FLA WTRS ON
SUNDAY WITH WINDS VEERING TO THE SE AHEAD OF THE FRONT AND THEN NW
BEHIND IT. SO SEAS WILL BE LESS THAN 5 FEET THROUGH SUNDAY AND
THEN BUILD IN THE GULF STREAM TO 7 FEET EARLY NEXT WEEK.

FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  70  84  71 / 50 30 -  -
FORT LAUDERDALE  87  71  85  75 / 70 30 -  -
MIAMI            87  72  86  72 / 70 30 -  -
NAPLES           85  66  88  69 / 50 20 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG

UPDATE...TINGLER
Hazardous weather outlook, Apr 12, 5:14 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
514 AM EDT THU APR 12 2007

FLZ063-066>075-122300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
514 AM EDT THU APR 12 2007

...A FEW STRONG STORMS POSSIBLE TODAY...
...LOCALLY HEAVY RAINFALL POSSIBLE ATLANTIC COAST IN THE AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST TO
AFFECT MAINLAND SOUTH FLORIDA TODAY. THUNDERSTORMS WILL AFFECT THE GULF
COAST DURING THE MORNING WITH STORMS DEVELOPING ALONG THE ATLANTIC
COAST DURING THE AFTERNOON. SOME OF THE STORMS COULD BECOME STRONG
WITH FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND VERY HEAVY
DOWNPOURS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 40 TO 50 MPH.

HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS TODAY.

FLOODING: AN UNSEASONABLY HIGH AMOUNT OF MOISTURE IN THE
ATMOSPHERE TODAY WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL, ESPECIALLY ACROSS THE PALM BEACH, BROWARD, AND MIAMI-DADE
METROPOLITAN AREAS WHERE MORE HEATING IS EXPECTED TODAY. SEVERAL
INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME...POSSIBLY
LEADING TO MINOR URBAN FLOODING AT ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A COLD FRONT MOVES ACROSS
THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Apr 12, 6:40 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
640 AM EDT THU APR 12 2007

FLZ063-066-069-070-121130-
HENDRY FL-GLADES FL-EASTERN COLLIER FL-WESTERN COLLIER FL-
640 AM EDT THU APR 12 2007

...STRONG STORMS MOVING INTO GLADES...HENDRY...AND COASTAL COLLIER
COUNTIES...

AT 638 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
VENUS TO 20 MILES WEST OF MARCO ISLAND...OR 13 MILES NORTHWEST OF
PALMDALE...MOVING EAST AT 20 MPH. THE STRONGEST STORMS WITHIN THE
LINE WILL AFFECT PALMDALE AND LA BELLE...BUT OTHER STRONG STORMS
WILL MOVE IN FROM OFF THE COAST TO AFFECT AREAS BETWEEN NAPLES AND
MARCO ISLAND.

GUSTY WINDS TO 40 MPH AND PEA SIZED HAIL HAVE OCCURRED WITHIN THIS
LINE OF STORMS AS IT PASSED BY CAPE CORAL. EXPECT FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...AND TORRENTIAL
DOWNPOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GREGORIA
Special weather statement, Apr 12, 8:20 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EDT THU APR 12 2007

FLZ070-071-121330-
EASTERN COLLIER-WESTERN BROWARD-
INCLUDING THE CITIES OF...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION
820 AM EDT THU APR 12 2007

...STRONG STORMS OVER CENTRAL COLLIER COUNTY...

THROUGH 930 AM...A CLUSTER OF STORM STORMS WILL MOVE EAST AT 25 MPH
AND DOPPLER RADAR CONTINUES TO INDICATE POSSIBLE WIND GUSTS TO 30
TO 40 MPH OVER ALLIGATOR ALLEY. THIS ACTIVITY WILL MOVE INTO
WESTERN BROWARD COUNTY SHORTLY. ALSO EXPECT DANGEROUS LIGHTNING
AND BRIEF HEAVY RAINFALL.
Special weather statement, Apr 12, 10:20 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1020 AM EDT THU APR 12 2007

FLZ072>074-121530-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...FORT LAUDERDALE...SHARK VALLEY...MIAMI
1020 AM EDT THU APR 12 2007

...STRONG THUNDERSTORMS MOVING INTO METRO AREAS OF BROWARD AND
MIAMI-DADE COUNTIES...

STRONG THUNDERSTORMS WILL MOVE THROUGH BROWARD COUNTY THROUGH 1045
AM AND WILL MOVE THROUGH MIAMI-DADE BY 11 AM. THIS ACTIVITY WILL
PRODUCE DANGEROUS LIGHTNING STRIKES, WIND GUSTS TO 35 MPH AND
BRIEF VERY HEAVY DOWNPOURS.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:07 AM EDTSpecial Marine WarningMFL53 min
Apr 12, 6:28 AM EDTSpecial Marine WarningMFL32 min
Apr 12, 10:41 AM EDTSpecial Marine WarningMFL94 min
Apr 12, 12:00 PM EDTSpecial Marine WarningMFL90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.